I have been taking 300mg of Wellbutrin XL for a month and a half now. About a week ago I woke up... with what looked like little bug bites just under my arm and they itched like crazy so I thought I got bit while sleeping so I checked the bed; changed all the sheets; blankets and didn't find any sign of any bugs. The next night I woke up with more this time on my stomach and again itching like crazy. And then I got some on my chest and upper thigh. I am going nuts. I know that this med can cause itching and a rash but does it look like little bites? Has anyone else had this happen. I can't take the itch and it's also creeping me out
I went to RXlist.com to find if there were any side effects of wellbutrin xl, such as you described. It says there that you should call your doctor immediately if these side effects occur:
severe skin reaction -- fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
Zanymom: I went to drugs.com for side effects of wellbutrin xl. Here is what I found. It says, Call your doctor at once if you have any of these side effects: ( I cut and pasted the part about the rash for you to read):
severe skin reaction--fever, sore throat, swelling in your face or tongue, burning in your eyes, skin pain, followed by a red or purple skin rash that spreads (especially in the face or upper body) and causes blistering and peeling.
You're having an allergic reaction to this medication.
I would call my doctor first thing in the morning, if I were you. If it's getting worse, go to the ER. Please let me know how you are doing, ok? "G"
I had an allergic reaction to a medication that was prescribed by my dermatologist, for some cream for something on the skin on my face. My legs broke out in welts that started out looking like bites and grew and spread. I hardly slept for 3 weeks from the incessant itching. Nothing would give me relief, and it was driving me crazy! It finally worked its way out of my system. But it was definitely an allergic reaction to the cream that was prescribed to me for my face. The doctor said it got so bad, as it continued to spread, it looked like someone had continuously hit my legs with a weed eater that was covered in poison ivy. That's the best description for the way my allergic reaction looked, it was awful! "G"
It's been 3 days since you posted. Just curious: Have you found the reason for your rash/bug bites?
Same thing happened to me. About a month after taking Wellbutrin 2x daily I woke up with small red bumps all over my arm, shoulder and neck. Next day it was on my upper thigh and itching like crazy. Doctor said I’m allergic and cut dose in half. Starting to get better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Aug 2011 • 1 answer
Updated 14 Mar 2018 • 21 answers
Updated 13 Apr 2017 • 7 answers
Updated 28 Oct 2018 • 7 answers
Updated 14 Jan 2018 • 1 answer